MAUDE Adverse Event Report: K2M, INC. SACROILIAC SCREW, EXTENDED TAB, FENESTRATED; SIZE Ø10.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. SACROILIAC SCREW, EXTENDED TAB, FENESTRATED; SIZE Ø10.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number E5111-01040
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that when an everest xt fenestrated extended tab sacroiliac screw got stuck 2/3 of the way in s1, the screw tabs fractured intra-operatively.Surgery was successfully completed with a 30 to 40 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records review could not be performed as a valid lot code was not provided and could not be obtained.Complaint history records were reviewed for this catalog, and no relevant manufacturing issues or similar complaints were identified.Additional communication provided that an audible ¿crunching¿ of the bone was heard during screw insertion.The screw stopped advancing about 2/3rds of the way into the bone.The screw was left inserted, sticking out from the patient¿s bone.The audible sound during initial insertion may indicate the patient had sclerotic bone, or bone cement residue from the previous implant.This would require higher forces needed to insert the screw into the pedicle.The most likely root cause of the screw's inability to be fully inserted into the pedicle is due to the patient's bone quality and previous implantations, however this cannot be conclusively determined.
 
Event or Problem Description

Brand Name
SACROILIAC SCREW, EXTENDED TAB, FENESTRATED; SIZE Ø10.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12800779
Report Number3004774118-2021-00352
Device Sequence Number12156475
Product Code NKB
UDI-Device Identifier10888857229174
UDI-Public10888857229174
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE5111-01040
Device Catalogue NumberE5111-01040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown